Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Have red mark on back, appears under skin. Diagnosed platelet autoimmune antibody, after inner thigh bruise taking aleve

I woke up today with an asymmetrical red mark on my upper right back that wasn't there when I went to sleep. It doesn't hurt to the touch and appears to be under the skin. It is about 1 1/4 inches wide and and a 1/2 inch thick at its widest point. I didn't bump into anything and it doesn't look like the start of a bruise. I was recently told that I have a platelet autoimmune antibody that may have contributed to unexplained bruising on my inner right thigh when I was taking Aleve about a month ago. I am a 46 year old woman.
Asked On : Wed, 17 Apr 2013
Answers:  1 Views:  34
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Internal Medicine Specialist 's  Response
The defining characteristics of petechiae and purpura in thrombocytopenic patients are that they are asymptomatic and not palpable. This is an important clinical distinction from patients with vasculitis, such as Henoch-Schönlein purpura or drug hypersensitivity. In vasculitic purpura, the patient experiences a prodrome of stinging or burning. On examination, vasculitic purpura has a palpable, papular character.

Thrombocytopenic purpura and vasculitic purpura also have a different pattern of distribution. Thrombocytopenic purpura is consistently localized to dependent portions of the body. As a result, petechiae are most dense on the feet and ankles, fewer are present on the legs, and only scattered petechiae occur elsewhere on the body. Areas with firm subcutaneous tissue, such as the soles of the feet, are protected from petechiae, while areas with minimal subcutaneous support, such as the oral mucosa and conjunctivae, may have large bullous appearing hemorrhages. In contrast, vasculitic purpura may occur in symmetrical patches without regard for a dependent distribution
Answered: Wed, 17 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor